MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G50141
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hematoma (1884); Perforation (2001); No Code Available (3191)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: terumo radifocus introducer ii 6fr, 0.035 boston wire guide metal, one dilatation balloon medtronic pacific, one stent b braun.(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a male patient was undergoing dilatation and stenting of the superficial femoral artery by way of the radial artery.Access was obtained using another manufacturer's introducer.The vessel was free from calcification and was not tortuous.During the procedure, two flexor shuttle guiding sheaths became damaged.The first one kinked and had to be withdrawn due to difficulties in advancing along the radial axis, a non-reportable event.The second, advanced normally along the radial axis.Upon withdrawal, this second flexor shuttle guiding sheath became difficult to remove requiring the physician to use force to remove it.The complaint sheath was removed over another manufacturer's wire guide after being in place for one hour; the dilator was not inside the sheath.Arterial spasm was reported and a vasodilator was used.The sheath broke and tore apart into three pieces damaging the artery during removal.Further clarification was received describing the damage as the puncture site was "very big".Bleeding was noted but estimated blood loss was not provided.The physician used another manufacturer's closing device for hemostasis.No blood transfusion was required.No information was provided regarding method of retrieval of the separated pieces of the device.Reportedly, it is uncertain if they were totally removed thereby creating a risk for migration in the patient's anatomy.The patient experienced pain with a resultant hematoma on the arm.The procedure was successfully completed.Additional information was provided as follows: the diameter of the patient's artery prior to the event was described as "good".(b)(6) test was "good".No relevant pre-existing medical history was provided.Other products used during the procedure included other manufacturers' dilatation balloon and stent.A photo of the complaint device was provided by the complainant.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: device code desc 1.Investigation ¿ evaluation reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used ksaw-6.0-38-110-rb-shtl-hc without the dilator was returned for investigation.The sheath tubing was separated, along with the hub which was not included in the return.There was biomatter throughout the device.The sheath tubing was stretched along the coils in all sections.The sheath tubing was separated into two sections.The proximal section included two segments of tubing connected by exposed coiling.The proximal flare was intact but out of round.The first tubing segment measured 23cm long from the distal end of the flare and contained approximately 8cm of exposed coiling exiting the distal separation site.This coiling connected to the second segment, which measured 20.4cm long.There was one coil exiting the separation site of the second segment.The distal separated section included two segments of tubing connected by exposed coiling.The first segment contained 4cm of exposed coiling connected to 3.6cm of tubing.This tubing contained 5.9cm of coiling exiting the distal end, which connected to the second tubing segment.The second segment measured 87.9cm long and contained the distal tip.The sheath distal tip was undamaged, and the radiopaque marker band was present.There were no hemostat marks anywhere on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted that there is only one other complaint associated with this lot, and it was for the hub separation noted above, and has been capture under (b)(4).Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device.The ifu instructs the user not to attempt insertion or withdraw of the device if resistance is felt.It also instructs the user to withdraw the sheath and dilator as a unit.It is known that the device became ¿blocked¿ upon withdrawal (resistance was later reported) and was removed with force.Radial artery spasms were also noted and were likely the source of resistance.The sheath and dilator were not removed as a unit, as instructed in the ifu.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s condition and unintended user error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was noted during the device failure analysis on (b)(6) 2019, finding an additional failure.This additional failure was for fitting separation.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Corrected information: g5.Patient reference (b)(4), was created from (b)(4), to capture the additional failure mode (fitting separation) noted upon the device return.(b)(4), was reported under (b)(4).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR SHUTTLE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8675635
Report Number1820334-2019-01287
Device Sequence Number11350308
Product Code DYB
UDI-Device Identifier00827002501416
UDI-Public(01)00827002501416(17)210406(10)8755372
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2021
Device Model NumberG50141
Device Catalogue NumberKSAW-6.0-38-110-RB-SHTL-HC
Device Lot Number8755372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/26/2019
03/20/2020
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/01/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;